Format

Send to

Choose Destination
Pacing Clin Electrophysiol. 2000 Sep;23(9):1433-5.

Potentially fatal interaction between azithromycin and disopyramide.

Author information

1
Department of Medicine, Baystate Medical Center, Springfield, Massachusetts 01199, USA. eric.granowitz@bhs.org

Abstract

A patient on disopyramide developed disopyramide toxicity when treated concurrently with azithromycin. Evidence of toxicity included an elevated serum disopyramide level and ventricular tachycardia requiring cardioversion. The azalide antibiotic presumably inhibited dealkylation of disopyramide to its major metabolite, mono-N-dealkyldisopyramide. Physicians should avoid using azithromycin in patients on disopyramide. If this drug combination is unavoidable, disopyramide levels must be closely monitored.

PMID:
11025903
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center